Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Started taking noriday. Due for period. How to postpone period?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I've just started taking Noriday only the first month, my period is due next weekend. But i'm going away and would like to skip this period. How can I do that.
Posted Wed, 8 May 2013 in Women's Health
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
You need no special tasks in order to stop taking your pills. However, its important note a few things when you go off pills.
1. The effect will run out in a few days, and exposing oneself to unprotected sex is an at risk event and you might get pregnant. If it’s the case, other birth control methods are advised (condoms, abstinence)
2. Secondly, a few side effects, usually called withdrawal effects might be experienced. These however last only a few days. These could range from increase in appetite, mild weight loss since these hormones could cause fluid retention and some withdrawal bleeding. You must be conscious of all these you stop your pills and should raise any alarm if you experience a bleeding earlier than you might have expected. Remember that these pills are hormones, that alter a bit the normal physiologic hormonal levels, and your body will need some time to clear off these extra hormone doses, to start functioning normally. Reason why some of these effects might be noticed.
As I said, you need nothing special, but beware of few changes you might notice as you get off your pill. In case you might be away for a longer period, your period might take one or two months to come back to normal, not an issue in your case since you have not been on its for a long time. It should raise any issues to you in case next weekend, you do not experience menses as expected.

It’s usually advisable to always discuss stopping or restarting a contraceptive method with your doctor.

Thanks and hope this helps, best regards,

Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Started taking noriday. Due for period. How to postpone period? 11 hours later
Sorry this reply is completely unhelpful.

It's not addressing my question what so ever. When I was on cilest I know I could continue taking it in order to not have a period. Now that I'm on Noriday I want to know what I can do in order not to have a period next week as I am away and it will be very inconvient.
Please address this question or I will seek a full refund.
Answered by Dr. Luchuo Engelbert Bain 2 hours later

I am sorry I could not convince you with my explanation during our last conversation. Let me try today.
You need to continue taking Noriday as long as you do not wish to have your period. Do not stop the drug after 28 days. Continue to take the same drug until the time you do not wish to have your period.

When you wish to have your period, stop taking the drug Noriday and you will have your periods within the next 7 days.

Simple way to say it – Continue to take the Noriday every day until the day you feel convenient to have your periods. Then you may stop the drug and you will have your periods in the next 7 days.

Hope I am clear now.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor